MAUDE Adverse Event Report: CURE MEDICAL LLC CURE MEDICAL CATHETER INSERTION KIT; CATHETER CARE TRAY

CURE MEDICAL LLC CURE MEDICAL CATHETER INSERTION KIT; CATHETER CARE TRAY
Model Number K1
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up, the patient said she had used the catheter from another manufacturer and the k1 kits for over four years without a problem.She reported that her doctor thought the infection may be related to her medical supplies and catheterization.She noticed in (b)(6) 2021 that a few units of k1 kits had some "sand like" debris like "grey silver specks" when she opened the package that fell out and some discoloration of the gloves.She did not use the kits after discovering those units and prefers to not use the k1 kits again.The patient had the suspect gloves to return but decided not to return them and discarded the problem units.The patient also provided another lot number, 19307801, but was unable to confirm the lot number of the k1 kit with the gloves she was using at the time of the infection and if it was from this lot.
 
Event or Problem Description
Intermittent catheter patient (user) said she got a urinary tract infection (uti) and has been sick for six months concurrent with use of a catheter from another manufacturer but thinks it is from using gloves from a cure medical brand catheter kit (gloves, bzk wipe, collection bag, mattress protector, lubricating jelly).She notices the gloves have had a black substance on or in the gloves - more than dust - looks like it was wet, dried, and then flaked off.The black substance is embedded in the rim of the glove.The patient said the bacteria is rare according to her doctor who cannot tell where it is coming from but knows it is catheter related.During follow-up, the patient said was prescribed a dose of bactrim, then a second and third dose, but the infection was not resolved.She was then placed on bactrim as a maintenance antibiotic that resolved the infection and feels fine now.

Brand Name
CURE MEDICAL CATHETER INSERTION KIT
Common Device Name
CATHETER CARE TRAY
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key11711064
Report Number3005471919-2021-00040
Device Sequence Number19587776
Product Code OHR
UDI-Device Identifier00815947020468
UDI-Public(01)00815947020468(17)221228(10)19306401(241)K1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/28/2022
Device Model NumberK1
Device Catalogue NumberK1
Device Lot Number19306401
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;